Hail, Scott
- When
- June 4, 11:21 AM EST
- Where
- Scott County, 0.88 mi SW of Austin
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.740, -85.810
One inch hail estimated by the public near Austin, IN.
An isolated severe thunderstorm near the Ohio River produced one inch hail across Scott County, IN.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
An isolated severe thunderstorm near the Ohio River produced one inch hail across Scott County, IN.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 4, 9:20 AM EST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1020 AM EDT WED JUN 4 2008 .SHORT TERM (TODAY) UPDATE... TORNADO WATCH 446 WAS ISSUED FOR HARRISON AND NICHOLAS COUNTIES IN OUR FAR NERN FA UNTIL 4 PM TODAY. ADDITIONAL SCT TSTM DEVELOPMENT LIKELY LATER TODAY IN INCREASINGLY UNSTABLE AMS...ESPECIALLY ACRS THE NRN HALF OF OUR FA...AS A COUPLE OF UPR LEVEL IMPULSES MOVE EWD ACRS THE LOWER OH VLY. PRIMARY THREAT SHUD BE DAMAGING WINDS WITH OUR VAD WIND PROFILE INDICATING A LOW LEVEL JET NEAR 50K. OTHERWISE...A VERY WARM...HUMID DAY UNDERWAY WITH AFTERNOON DEWPOINTS TO REMAIN IN THE MID/UPPER 60S AND TEMPS TOPPING OUT ARND 90. .SHORT TERM (TODAY THROUGH THURSDAY NIGHT)... CONCERN IN THE SHORT TERM IS THE TODAY PERIOD AND WHAT KIND OF THUNDERSTORM ACTIVITY TO EXPECT THIS MORNING THROUGH EARLY THIS EVENING...AND HOW FAR SOUTH THAT THUNDERSTORM ACTIVITY MAY OCCUR. THUNDERSTORMS CURRENTLY OVER CENTRAL INDIANA AND ILLINOIS TO BE A SLIGHT THREAT THIS MORNING AND EARLY THIS AFTERNOON THOUGH AT THIS STAGE...IT LOOKS AS THOUGH THE BULK OF THIS WILL REMAIN NORTH OF THE CWA. ANY DEVELOPMENT THAT OCCURS TO THE WEST AND SOUTH THROUGH MISSOURI FROM NOW THROUGH LATE THIS MORNING LOOKS TO BE THE BEST SHOT FOR ANY THUNDERSTORMS ACROSS THE CWA...ESPECIALLY ACROSS THE NORTHERN ZONES. HAVE CONTINUED CHANCE POPS AROUND AND NORTH OF I-64 WITH SLIGHT CHANCE TRENDING SOUTH FROM THERE. SOME STORMS COULD BE STRONG...WITH GUSTY WINDS AND SMALL HAIL THE BIGGEST THREATS. AN ISOLATED SEVERE STORM COULD BE POSSIBLE ALONG AND NORTH OF THE OHIO RIVER LATE THIS MORNING AND AFTERNOON. ALL THUNDERSTORM ACTIVITY SHOULD WIND DOWN AS THE AFTERNOON PROGRESSES THOUGH SHOWERS MAY REMAIN THROUGH THIS EVENING. A FEW IF THESE LINGERING SHOWERS MAY OCCUR ALONG AND NORTH OF THE OHIO RIVER TONIGHT...BUT AFTER MIDNIGHT THESE SHOULD DISSIPATE OR MOVE EAST WITH PARTLY CLOUDY SKIES FILLING IN FOR THE REMAINDER OF THE OVERNIGHT PERIOD. THURSDAY AND THURSDAY NIGHT SHOULD BE DRY WITH STRONG HIGH PRESSURE RIDGE BUILDING IN FROM THE SOUTHEAST...WITH HIGHS IN THE 90S AND LOWS RIGHT AROUND OR SLIGHTLY ABOVE 70 DEGREES. .LONG TERM (FRIDAY THROUGH WEDNESDAY)... A RELATIVELY BENIGN PERIOD APPEARING TO SET UP AS HIGH PRESSURE DOMINATES THE SOUTHEAST QUARTER OF THE COUNTRY THROUGH THE PERIOD. A SHORT WAVE DIGGING ACROSS THE UPPER MISSISSIPPI VALLEY INTO THE GREAT LAKES FRIDAY NIGHT INTO SATURDAY WILL BRING CLOUDS AND THUNDERSTORMS TO OUR NORTH AND WEST...BUT PULLS NORTH AS IT HEADS EAST AND POPS GREATER THAN 20 WOULD ONLY CLIP OUR NORTHERN-MOST INDIANA COUNTIES IF THAT. ONCE THE ABOVE SHORT WAVE IS GONE SOUTHERLY FLOW PREVAILS. WITH LIMITED MOISTURE AND NO DYNAMICS...HOT AND HAZY BEST DESCRIBES THE FORECAST. THE GULF OPENS UP TO INCREASE SURFACE DEWPOINTS...BUT NOT TO UNBEARABLE LEVELS...AS THEY SHOULD REMAIN IN THE 60S. SEVERAL DAYS OF FLOW OFF THE GULF SHOULD PRIME THE AREA FOR CONVECTION THE SECOND HALF OF NEXT WEEK...BUT BEYOND THE CURRENT FORECAST TIMEFRAME. HIGH TEMPERATURES WILL BE MOSTLY IN THE LOWER 90S THROUGHOUT THE CWA...WITH LOWS IN THE UPPER 60S AND LOWER 70S. && .AVIATION (12Z TAFS)... LINE OF THUNDERSTORMS STRETCHING FROM CENTRAL INDIANA SOUTHWEST INTO SOUTHWEST KENTUCKY TO WORK THROUGH THE AREA BEGINNING AROUND 12Z. THIS LINE SHOULD GET TO SDF BY 13Z AND TO LEX BY 14Z. VARIABLE WINDS TO 30 KTS AND IFR VISIBILITIES WILL BE POSSIBLE IN THESE STORMS AS THEY MOVE ACROSS THE TERMINALS. THE LINE TO COME NEAR BWG BUT NOT AFFECT THE TERMINAL ITSELF WITH VIS OR CIG REDUCTIONS SO WILL COVER WITH A VC. ONCE THIS LINE PASSES...SOME SCATTERED CONVECTION MAY RESULT IN SDF AND LEX SEEING ADDITIONAL THUNDERSTORMS WITH MVFR POSSIBLE THROUGH 23Z. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD BREEZY SOUTHWESTERLY WINDS WILL BE LIKELY FROM THE ONSET OF THE TAF PERIOD TO AROUND 00Z THURSDAY...THOUGH GUSTS SHOULD GENERALLY REMAIN AT OR BELOW 25KTS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...DK LONG TERM....JBS AVIATION.....MACZKO/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1000 AM EDT WED JUN 4 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1000 AM EDT WED JUN 4 2008 /900 AM CDT WED JUN 4 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WITH DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE TODAY...MAINLY OVER SOUTH CENTRAL INDIANA...NORTH CENTRAL KENTUCKY AND THE BLUEGRASS REGION. SOME OF THESE THUNDERSTORMS MAY BE STRONG WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON THROUGH SATURDAY. DANGEROUS LIGHTNING...BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT FROM ANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF STRONG WINDS...HEAVY RAINFALL AND HAIL TO THE NATIONAL WEATHER SERVICE. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1141 AM EDT WED JUN 4 2008 KYZ036-037-043-041645- SCOTT KY-HARRISON KY-NICHOLAS KY- INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA...CARLISLE 1141 AM EDT WED JUN 4 2008 A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE THROUGH PARTS OF HARRISON AND NICHOLAS COUNTIES THROUGH NOON EDT. THE STRONGEST STORM WILL MOVE THROUGH NORTHERN HARRISON COUNTY AND PRODUCE A BRIEF DOWNPOUR...WIND GUSTS UP TO 30 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL. DK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1152 AM EDT WED JUN 4 2008 INZ077>079-KYZ032-041645- JEFFERSON-SCOTT-TRIMBLE-WASHINGTON- 1152 AM EDT WED JUN 4 2008 ...STRONG THUNDERSTORM TO AFFECT JEFFERSON...SCOTT...AND WASHINGTON COUNTIES IN INDIANA AS WELL AS TRIMBLE COUNTY KENTUCKY... AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BROWNSTOWN...AND MOVING EAST AT 45 MPH. FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...SMALL PEA HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... 6 MILES NORTH OF SCOTTSBURG BY 1210 PM EDT. NEAR MADISON BY 1235 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. AML
The Louisville radar (KLVX), 86 km away, was scanning. The volume nearest the first event began at 16:22 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
One inch hail estimated by the public near Austin, IN.
COOP observer reported penny sized hail in Deputy, IN.
Trained spotter reported one inch sized hail 3 miles southeast of Deputy, IN.
County official reported barn roof blow off near Sunnyside Lane. Also reported corn silo damaged on County Road 256 near the county line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103193, 103194, 103195, 103196.